It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-03-2004, 08:10 AM   #1
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Weight Gain

Does ANYONE not have trouble gaining weight from these meds. I find that no matter the drug, my metabolic rate falls lower and I gain weight!
If I do a trial and stop for a couple weeks, the weight seems to FALL off!
I hate this aspect of hypertension drugs!

Anyone who can stay thin and trim on a hypertension drug, please tell me what you take!

 
Old 12-03-2004, 08:50 AM   #2
Inactive
 
Join Date: Aug 2004
Posts: 434
Jack51 HB User
Re: Weight Gain

Lenin, I take LSD occasionally to increase my metabolism....

It has no effect no effect no effect, except for a purple haze cast over my glare glare glare...

LOL, justa kidding witch ya. This is a serious problem for many of us I believe. I am 5' 11" and weigh between 193 and 198. 198 before I go to bed and 193 when I get up. I think that I need to start sleeping longer... I am trying like heck to lose weight and prevent a diagnoses of T2 diabetes. I am close now. I limp for 3 miles per day on the treadmill. Hadn't had a sweet in years. I use and love splenda. Carbs are my weakness, but I have drastically reduced them, and added more protein. My age and genes have some role in my failure to lose weight (decreasing metabolism). I am almost 52. I am determined to get to 180, no matter what it takes!

My wife has the metabolism of a snake. She has the naturally skinny genes. She eats like a horse and is 5' 4" and weighs 120 lbs. She has a family history of high BP and it finally hit her about 2 months ago. She is taking atenolol 50 mg. I will tell you if she starts to gain weight, lol.

Hang in there. You can do it. Hey, try to find a copy of First, the December issue. My wife gets it and that issue has some great diet and nutrition information, It's NEW science, it seems. (hope I didn't break a posting rule with the mention of the mag, pardon me if I did please).

Good luck and don't forget to exercise. It increases metabolism (and appetite, lol).

Jack

 
Sponsors Lightbulb
   
Old 12-03-2004, 09:27 AM   #3
Senior Veteran
(female)
 
Join Date: Nov 2004
Location: Washington coast
Posts: 1,338
Uff-Da! HB UserUff-Da! HB User
Re: Weight Gain

Female, age 63, height 5'5", weight 120 lb. On Lisinopril for five years. Have never had a problem with weight on it. Actually, I've lost about 20 lb. in the past couple of years, but I don't think that had anything to do with medications. I stopped drinking so much Mr. Pibb, plus I just eat differently and less often since my husband has been gone.

 
Old 12-03-2004, 10:48 AM   #4
Senior Veteran
 
Join Date: Sep 2004
Posts: 673
mgraylorn HB User
Re: Weight Gain

My weight stayed the same on everything I tried, except Toprol XL. After 3 and a half months on Toprol, my blood pressure was so spikey I could barely eat anything without setting off a bp spike. I lost 5 pounds in one week then. I don't recommend that as a weight reduction drug.

Having lost that 5 pounds, I determined to lose the other 30 pounds I need to get rid of. I got more consistant about my 30 minute walks each day at work, cut back on my portion size and exchanged more veggies and fruit for starches, carbs, fats and sugars. This is no mean feat, cosidering my bf will only eat plain meat, potatoes (or sometimes white rice), bread and pork and beans for dinner. No veggie stirfrys or veggie casseroles for him! I've also tried to cut out or seriously reduce the size of my desserts, and if I can, change over to healthier desserts.

So far I've lost an additional 6 and a half pounds, for a total of 11.5 pounds lost. I'd like to lose a pound a week, but I haven't been quite that successful. My goal is to lose 4 more pounds by Christmas, and 5 more by Valentine's Day. I don't know if I can get down to 135 pounds without having to subsist on celery, but I'd be happy if I could get to 140 without having to do anything too drastic.

I'm female, 48, 5 foot 6 inches, and got fat before I developed hypertension. Both hypertension and being overweight run in my family, especially my mother's side. I currently take tiazac (calcium channel blocker) and clonidine.

Last edited by mgraylorn; 12-03-2004 at 10:50 AM.

 
Old 12-03-2004, 11:19 AM   #5
Veteran
(male)
 
Join Date: Sep 2004
Posts: 333
Palamedes HB User
Re: Weight Gain

I dropped HYZAAR (ARB + diuretic) for the very reason of weight problems. I don't think that it was necessarily dropping my metabolism. But, it seemed to cause that shaking/hunger thing. And, I'd have to keep eating. Needless to say, I gained about 10 pounds in one month. It was clear where this was heading. So, bye bye HYZAAR.

Then, I tried a couple others that were obvious losers for side-effects right off the bat. I couldn't tolerate them long enough to say whether there would have been any influence on weight. And, somewhere in there my doctor was going to prescribe atenolol. But, I wisely said, "No way".

It was about this time that I was getting frustrated. I was reading some positive things about Benicar on here. So, I suggested this to my Dr. And, he gave me a script for it (20 mg no HCTZ). I noticed immediate results on my BP within about 4 hours after taking the very first pill. No hunger problems like I was seeing with HYZAAR. I had an immediate improvement in exercise performance. And, I have been able to drop weight. I'm currently about 25 pounds under the peak I obtained from HYZAAR.

I'm not sure if there is much of a difference between the two ARBs. Benicar is supposedly a more potent ARB. However, I suspect the main difference is the HCTZ.

Pal

 
Old 12-03-2004, 02:57 PM   #6
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: California, U.S.A.
Posts: 3,091
zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
Re: Weight Gain

Don't anyone kill me but since I was diagnosed (about 2 years ago) and started on Diovan 160mg (neat, no ice), I've dropped 10 lbs...from 124 to 114.

FEMALE. 5'5.

Diovan hasn't seemed to diminish my exercise tolerance or stamina.
BUT, there are other variables in play too....started eating less sugar and saturated fats ..especially butter, butter, butter, and uh oh yeah, butter.)

Also a little angst goes a long way in diminishing my appetite!

zuzu xx

 
Old 12-06-2004, 06:21 AM   #7
Inactive
 
Join Date: Jan 2004
Posts: 1,003
Random2 HB User
Re: Weight Gain

I have gone from 158 to 150. I'm male, 34 5' 11" 150. I have dropped the weight be cutting down a lot on my drinking. I wish that I could put on a couple of pounds.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
does iron supplements leads to weight gain? Sinjason Anemia 12 06-01-2009 01:16 PM
weight gain fro Azor? Flutterbye77 High & Low Blood Pressure 1 08-05-2008 03:49 PM
fibro and weight gain gorgee Fibromyalgia 9 06-13-2008 07:02 PM
Skinny female LF Weight Gain Help! leopardprint Exercise & Fitness 5 04-18-2008 04:46 PM
weight gain and eating disorder melly3407 Bipolar Disorder 7 08-08-2007 12:16 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flowergirl2day (16), flitz (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1182), MSJayhawk (1015), Apollo123 (913), Titchou (862), janewhite1 (823), Gabriel (763), ladybud (760), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 01:50 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!